Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 60, NWS Denver/Boulder, CO

June 8, 2001Douglas County, Jefferson County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2001, 8:27 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 8, 2001, 8:27 PM MDT (02:27 UTC)
Expired
Jun 8, 2001, 9:00 PM MDT
In force
33 min
Issued by
NWS Denver/Boulder, CO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Douglas County, CO, Jefferson County, CO

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
3331 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 090228
SVRDEN

COC035-059-090300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
827 PM MDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO
  SOUTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO

* UNTIL 900 PM MDT

* AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF SPRUCEWOOD...OR ABOUT 31 MILES
  SOUTHWEST OF DENVER...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...DECKERS 
AND SPRUCEWOOD.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3937 10530 3924 10530 3924 10512 3937 10512

KLEYLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:25 PM MDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 8, 3:25 PM MDT, 5 hours 2 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
250 PM MDT FRI JUN 8 2001

SHORT TERM DISCUSSION:  RADAR IS CURRENTLY SHOWING A DENVER CYCLONE
GOING WITH A DECENT BOUNDARY PUSHING NORTHWARD INTO AND EAST OF THE
DENVER METRO AREA.  A COUPLE CELLS ARE GOING UP DUE TO IT...BUT SO
FAR COVERAGE IS ISOLATED.  LAPS DATA STILL SHOWS PLENTY OF CIN TO
OVER COME ACROSS MOST OF THE PLAINS.  AT THE SURFACE...DEW POINTS
REMAIN IN THE 50S.  THE RADAR SHOWS LITTLE YET IN THE MOUNTAINS.
THIS IS LITTLE IN THE SYNOPTIC SCALE TO AID IN CONVECTION.
CONSIDERING CURRENT SITUATION AND LAST EVENINGS SCENE...WILL GO
WITH 10-20% POPS IN ALL AREAS.

LONG TERM DISCUSSION: THE UPPER RIDGE STAYS OVER THE FORECAST AREA
THROUGH SUNDAY WITH WEAK WESTERLY FLOW ALOFT.  MODEL SHOW SOME
MOISTURE AROUND IN THE LOWER LEVELS ON SATURDAY...BUT LESS ON
SUNDAY.  GRIDS SHOW A THETA-E AXIS AND WITH DECENT CAPES REMAINING
OVER THE PLAINS ON SATURDAY.  AGAIN...LESS ON SUNDAY.  CROSS
SECTIONS SHOW LAPSE RATES TO BE FAIRLY STEEP BOTH AFTERNOONS...BUT
THE BETTER POTENTIAL INSTABILITY IS ON SATURDAY.  IN THE SYNOPTIC
SCALE...THERE IS LITTLE TO NO IN THE WAY OF ANY FORCING.  THE WATER
VAPOR PICTURES DO SHOW A LITTLE ENERGY UPSTREAM OVER AND NEAR THE
PACIFIC COAST.  THIS COULD BE HERE FOR SATURDAY AFTERNOON/EVENING.
WILL NEED LIMITED POPS IN FOR SATURDAY AFTERNOON/EVENING...LESS TO
NONE ON SUNDAY.  FOR TEMPERATURES...GRIDS SHOW A 3.5 TO 5.0 C
WARM-UP FOR HIGHS ON SATURDAY...THEN LITTLE CHANGE ON SUNDAY.

IN THE EXTENDED PERIOD...GRIDS SHOW SOUTHWESTERLY FLOW ALOFT ON
MONDAY...WITH AND UPPER TROUGH MOVING OVER US FOR TUESDAY THROUGH
THURSDAY.  NORTHWESTERLY FLOW ON FRIDAY.  A COLDER AIRMASS IS
PROGGED INTO THE FORECAST AREA  LATE TUESDAY/EARLY THURSDAY.
CONSIDERING THE TIME OF YEAR WILL KEEP CHANCE IN FROM TUESDAY
ONWARD.     RJK

.DEN...NONE.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:14 PM MDTTornado WarningBOULincoln46 min
Jun 9, 2:31 PM MDTTornado WarningBOULincoln44 min
Jun 9, 3:17 PM MDTTornado WarningBOULincoln43 min
Jun 9, 4:01 PM MDTTornado WarningBOUElbert, Lincoln39 min
Jun 9, 4:39 PM MDTTornado WarningBOUElbert, Lincoln36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.